Top answers from doctors based on your search:
Disclaimer

allergic reactions to contrast dye

A 46-year-old member asked:
Dr. David Dang
14 years experience Radiology
See below: Allergic reaction to ct scan contrast may range from mild skin rash and itching to severe skin rash and cardiac arrest. Patients at risk are those wit ... Read More
2
2 thanks
Dr. Barry Levin
27 years experience Periodontics
May need steroids: If your allergy is not severe, the radiologist may prescribe a low-dow corticosteroid like a Medrol (methylprednisolone) dosepak, to take several days ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 47-year-old member asked:
Dr. Geoffrey Rutledge
41 years experience Internal Medicine
Acute : Acute allergic reactions to MRI contrast material ("dye") are rare, occuring in less than 0.1% of injections. Most reactions are mild, for example a r ... Read More
1
1 thank
Dr. Brian Novick
43 years experience Allergy and Immunology
Allergy unlikely : If you never had a contrast dye study in past, allergy is unlikely. But if you are very nervous, the dr. Can give you medicines for a day or two prior ... Read More
A 18-year-old male asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
No: If you are not allergic to the tattoo pigments or hair dye, you are at no higher risk in developing an allergic reaction to these two unrelated produc ... Read More
A 37-year-old member asked:
Dr. Shari Jackson
21 years experience Radiology
It varies: Milder reactions include itching, hives, nasal stuffiness, watery eyes or mild mouth/tongue swelling. More serious reactions can occur and can even i ... Read More
A 23-year-old female asked:
Dr. Ahmad Ibrahim
19 years experience Urgent Care
Low: Considering your body has been exposed to the contrast with no reaction, it is unlikely the same or similar contrast will bring any reaction. Nonethel ... Read More
A 24-year-old female asked:
Dr. John Goldman
55 years experience Rheumatology
They can: It depends on your allergic status. An allergist can help this clarify.
A 40-year-old female asked:
Dr. John Chiu
Dr. John Chiu answered
57 years experience Allergy and Immunology
Yes: Allergy to Benadryl (diphenhydramine) is rare if at all present. Allegra is quite different from Benadryl (diphenhydramine) in structure and thus sho ... Read More
1
1 thank
A 48-year-old member asked:
Dr. Heidi Fowler
25 years experience Psychiatry
It is possible: Red #40 (Allura Red) has been associated with hyperactivity.
A 45-year-old member asked:
Dr. Michael Zacharisen
33 years experience Allergy and Immunology
Possibly: I suspect the answer is yes. 11 patients with chronic, unexplained itchy skin rashes that responded to medication changes centered around avoidance o ... Read More
A 37-year-old member asked:
Dr. Heidi Fowler
25 years experience Psychiatry
Put health before: perception of beauty. Listen to your body . Avoid any future use of that product.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month